Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 90, NWS Wakefield, VA

May 29, 2021City of Norfolk, City of Portsmouth, City of Suffolk, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 29, 2021, 1:53 PM EDT for City of Norfolk, City of Portsmouth, City of Suffolk, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2021, 1:53 PM EDT (17:53 UTC)
Expired
May 29, 2021, 2:30 PM EDT
In force
37 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Norfolk, VA, City of Portsmouth, VA, City of Suffolk, VA

The radar

The Norfolk radar (KAKQ), 54 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

823 
WUUS51 KAKQ 291753
SVRAKQ
VAC710-740-800-291830-
/O.NEW.KAKQ.SV.W.0090.210529T1753Z-210529T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
153 PM EDT Sat May 29 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  The central City of Norfolk in southeastern Virginia...
  The northern City of Portsmouth in southeastern Virginia...
  The northeastern City of Suffolk in southeastern Virginia...

* Until 230 PM EDT.

* At 153 PM EDT, a severe thunderstorm was located over Driver, or
  near Churchland, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* This severe thunderstorm will be near,
  Churchland around 205 PM EDT.
  Portsmouth around 210 PM EDT.
  Old Dominion University, Norfolk NAS and Ghent around 215 PM EDT.
  Ocean View and Norview around 220 PM EDT.
  Norfolk around 225 PM EDT.

Other locations impacted by this severe thunderstorm include
Huntersville, Hobson, Deanes, Wards Corner, Willoughby Spit and
Chuckatuck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3689 7620 3684 7639 3685 7639 3686 7640
      3687 7642 3682 7646 3679 7657 3686 7661
      3688 7658 3695 7643 3694 7641 3697 7637
      3701 7628
TIME...MOT...LOC 1753Z 249DEG 30KT 3686 7652 

HAIL...<.75IN
WIND...60MPH
 
$$

ALB
2 follow-up statements
044 
WWUS51 KAKQ 291807
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
207 PM EDT Sat May 29 2021

VAC710-740-800-291830-
/O.CON.KAKQ.SV.W.0090.000000T0000Z-210529T1830Z/
City of Norfolk VA-City of Portsmouth VA-City of Suffolk VA-
207 PM EDT Sat May 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR ...THE CENTRAL CITY OF NORFOLK...THE NORTHERN CITY OF PORTSMOUTH
AND THE NORTHEASTERN CITY OF SUFFOLK...

At 207 PM EDT, a severe thunderstorm was located near Churchland,
moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

This severe storm will be near...
  Norfolk NAS around 215 PM EDT.
  Ocean View and Norview around 220 PM EDT.
  Norfolk around 225 PM EDT.

Other locations impacted by this severe thunderstorm include Wards
Corner and Willoughby Spit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3689 7620 3684 7639 3686 7640 3687 7642
      3688 7641 3690 7641 3690 7645 3687 7646
      3689 7649 3690 7648 3692 7648 3691 7651
      3694 7644 3694 7641 3697 7637 3701 7628
TIME...MOT...LOC 1807Z 249DEG 30KT 3690 7638 

HAIL...<.75IN
WIND...60MPH
 
$$

ALB
658 
WWUS51 KAKQ 291825
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
225 PM EDT Sat May 29 2021

VAC710-740-800-291835-
/O.EXP.KAKQ.SV.W.0090.000000T0000Z-210529T1830Z/
City of Norfolk VA-City of Portsmouth VA-City of Suffolk VA-
225 PM EDT Sat May 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR ...THE CENTRAL CITY OF
NORFOLK...THE NORTHERN CITY OF PORTSMOUTH AND THE NORTHEASTERN CITY
OF SUFFOLK WILL EXPIRE AT 230 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3689 7620 3684 7639 3686 7640 3687 7642
      3688 7641 3690 7641 3690 7645 3687 7646
      3689 7649 3690 7648 3692 7648 3691 7651
      3694 7644 3694 7641 3697 7637 3701 7628
TIME...MOT...LOC 1825Z 249DEG 30KT 3695 7622 

$$

ALB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:53 AM EDT, 4 hours earlier.

Area forecast discussion, May 29, 9:53 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
953 AM EDT Sat May 29 2021

.SYNOPSIS...
A strong late May cold front will push south across the area
through this afternoon. Low pressure tracks along the front
before moving to a position off the VA coast by later tonight
and is slow to exit from the region Sunday. High pressure
returns by Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 950 AM EDT Saturday...

A frontal boundary currently dissects the FA E-W (from about
MFV-RIC-FVX)...INVOF and N that front widespread rain is
occurring (and temps steady or falling). Meanwhile S and SE of
that boundary...pcpn more SCT and there has been a lightning
strike from time to time in any of the SHRAs w/ temps up into
the 70s. Weak lo pres will be tracking E to off the coast this
afternoon...and the front is expected to surge S through the
rest of the FA (by early this evening). Near term hi res guidance
does push bulk of the rain currently along/N of the front to the
NE by late in the day...while SCT-widespread SHRAs/tstms develop
over far srn/SE VA-NE NC (wouldn't rule out locally heavy
rain/gusty winds from strong stronger stms). Falling temps and
winds shifting to N (and becoming gusty) post front into srn/SE
VA-NE NC. Elsw...once temps fall...then are expected to hold
generally steady from the 50s-l60s. Highs in SE VA-NE NC from
the u70s-l80s before falling by late this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
As of 950 AM EDT Saturday...

Lo pres will be just off the coast tonight. Winds behind the
system will remain gusty (esp at the coast) from the NNW. As
upper level trough arrives from the WNW...another area of rain
is expected to develop over the FA (lasting into Sun morning).
Cool tonight w/ lows in the u40s NW to the l60s far SE.

The associated upper level trough will finally cross the area on
Sunday. Therefore, rain chances (and breezy N-NE winds...especially
near the coast) will continue through Sun afternoon with generally
30-45% PoPs. Much below average temperatures are expected on Sun,
with forecast highs only in the upper 50s to the lower 60s expected
for most, except the far SE where mid to upper 60s are possible.
Lows Sun night in the mid to upper 40s W to the lower 50s E. The
storm system and associated cloud cover finally moves out by Sun
night with a nicer day expected for Memorial Day with highs in the
mid to upper 70s for most (low to mid 70s over the Eastern Shore)
and partly cloudy skies. Lows Mon night range from the low 50s W to
the mid to upper 50s E.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 355 AM EDT Saturday...

Dry wx continues on Tue as sfc high pressure slowly moves off the
coast during the day. From Tue night to Wed night, an upper trough
is progged to dive SE from the Canadian Prairies to the
Midwest/Great Lakes while the flow aloft becomes more southwesterly
over the Mid-Atlantic. This upper trough will then slowly drift east
through the end of the week. Increasing moisture ahead of the trough
and southerly flow with high pressure well off the coast will bring
the chance of daily afternoon/evening showers/tstms to the area
Wednesday through Friday. Backed off a tad on pops for Wed with
slight chance to low end chance mainly along and west of I-95.
Higher chance pops for Thu/Fri afternoon/evening as the trough gets
closer to the area. Highs will generally be in the 80-85F range on
Tue/Wed (a bit cooler near the immediate Atlantic coast). A bit
warmer on Thu with highs mainly in the mid 80s, and then lower 80s
for Fri. Lows in the upper 50s to lower 60s Tue night, and then low
to mid 60s for Wed night through Fri night.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
As of 655 AM EDT Saturday...

Showers continue today with isolated to scattered thunderstorms
developing near the SE terminals of ORF/PHF/ECG this afternoon.
A cold front is pushes south today with an abrupt shift from
VFR/MVFR ahead of the front to IFR/LIFR behind the front.
Currently only SBY is LIFR, but expect IFR/LIFR CIGs to reach
RIC by around 14-15z Sat, PHF/ORF by around 19-21z Sat, and ECG
by around 00z Sun. Once a terminal drops to IFR/LIFR they will
remain IFR/LIFR through the remainder of the 12z taf period.
Winds are generally SSW at 5-10 kt at all terminals (ECG will
gust to 20-25 kt through the day) except for SBY (where winds
are ENE). Winds shift to the NNE from north to south today
behind the cold front. There is the potential for gusts to
around 20 kt behind the cold front this afternoon into early
this evening at PHF/ORF/ECG. Will monitor for the potential for
fog post frontal this evening.

Rain chances continue into Sun with flight restrictions
likely. Sub-VFR CIGs (and showers) likely continue through much
of the weekend with N-NNE flow. High pressure builds N of the
region Sunday as low pressure lingers off the northern NC Outer
Banks. High pressure and VFR conditions return Monday.

&&

.MARINE...
As of 410 AM EDT Saturday...

A cold front will slowly drop south and cross the local waters
today, with winds shifting from the W/SW to the N/NE as much
cooler air moves over the relatively warm waters. Have upgraded
the fat northern coastal waters to a Gale Warning given that
latest wind probs show about 6 hrs with 60-80% chance for gusts
of 34kt+ late this aftn/evening. Elsewhere, SCA headlines remain
in effect starting later today for N/NE winds of 15-25kt with
gusts up to ~30kt. Across the NC waters, there remains some
doubt as to conditions reaching criteria as the front stalls
late this aftn/evening with sfc low pressure moving along the
boundary. This will lead to less wind (around 15kt) in these
areas and seas generally remaining 3-4 ft.

Seas build to 7-9ft off the MD shore and 4-6 ft southern VA by
late this aftn into tonight. Waves in the Bay build to 3-5 ft.
With the sfc low passing through the southern waters
tonight/early Sunday, winds will likely diminish over all areas
late tonight and Sun morning, before ramping back up and
shifting to the N/NW during the day Sunday. Headlines currently
end over the rivers after 08Z/Sun morning given a significant
timeframe with sub-SCA conditions. SCAs will remain in effect
through Sun evening over the Bay/VA-MD coastal waters to
account for the second surge Sun aftn/evening (though there may
be a few hrs of sub-SCA conditions over the Bay Sunday morning).
Conditions improve and become much more benign from Mon through
midweek as high pressure builds over the area and slides
offshore Tue-Wed.

&&

.TIDES/COASTAL FLOODING...
As of 410 AM EDT Saturday...

Tidal departures are still fairly minimal across the region, but
will rise more rapidly today in the wake of a cold front as
winds shift to the NE. Current TWL forecast has sites along the
Ocean from Ocean City MD south to Oyster exceeding Minor Flood
thresholds with the high tide cycle late tonight/early Sunday
morning. Have raised Coastal flood advisories along the coast of
the entire eastern shore (Worcester MD/Accomack/Northampton
VA). There is a bit more uncertainty with water levels across
the lower Bay/James given that some of the models are slower to
push the front south so will allow next shift to determine the
need for an advisory or statement.

A high risk for rip currents/rough surf is in effect today for
the eastern shore beaches, with a moderate risk developing this
aftn for Va Beach. All zones can expect at least a moderate risk
for Sunday. There is also some potential for a high surf
advisory along the MD coast by this evening.

&&

.CLIMATE...
As of 410 AM EDT Saturday...

Well below normal temperatures are expected on Sunday and some
sites may challenge daily record low max values. For reference,
these are listed below:

Record Low Max Temperatures for Sun 5/30:

* Richmond:  58 (1971)
* Norfolk:   61 (1930)
* Salisbury: 59 (1940)
* Eliz City: 61 (2000)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory from 10 PM this evening to 4 AM EDT
     Sunday for MDZ024-025.
NC...None.
VA...Coastal Flood Advisory from 10 PM this evening to 4 AM EDT
     Sunday for VAZ099-100.
MARINE...Small Craft Advisory from 1 PM this afternoon to 4 AM EDT
     Sunday for ANZ635>638.
     Small Craft Advisory from 1 PM this afternoon to 10 PM EDT
     Sunday for ANZ632-634.
     Small Craft Advisory until 10 PM EDT Sunday for ANZ630-631.
     Small Craft Advisory until 1 AM EDT Monday for ANZ652-654.
     Small Craft Advisory from 4 PM this afternoon to 1 AM EDT
     Monday for ANZ656.
     Gale Warning until 4 AM EDT Sunday for ANZ650.

&&

SYNOPSIS...RMM
NEAR TERM...ALB
SHORT TERM...ALB/RMM
LONG TERM...CMF/ERI
AVIATION...RMM
MARINE...LKB
TIDES/COASTAL FLOODING...AKQ
CLIMATE...AKQ
Hazardous weather outlook, May 29, 10:03 AM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1003 AM EDT Sat May 29 2021

MDZ021>023-VAZ048-060>062-064-068-069-075>078-085-509>513-515>522-
301415-
Dorchester-Wicomico-Somerset-Fluvanna-Prince Edward-Cumberland-
Goochland-Caroline-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Middlesex-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
1003 AM EDT Sat May 29 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-301415-
Maryland Beaches-Accomack-
1003 AM EDT Sat May 29 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EDT SUNDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ024-301415-
Inland Worcester-
1003 AM EDT Sat May 29 2021

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ087-092-093-095>098-301415-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Greensville-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
1003 AM EDT Sat May 29 2021

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon into this
evening. A few strong to severe storms are possible. Locally heavy
rain is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ065>067-079>084-086-088>090-514-523>525-301415-
Mecklenburg-Lunenburg-Nottoway-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Mathews-Sussex-Surry-James City-
Eastern Chesterfield (Including Col. Heights)-York-Newport News-
Hampton/Poquoson-
1003 AM EDT Sat May 29 2021

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ100-301415-
Northampton-
1003 AM EDT Sat May 29 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EDT SUNDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 29, 11:32 AM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1132 AM EDT Sat May 29 2021

VAZ065>067-079-080-291630-
Lunenburg-Mecklenburg-Nottoway-Dinwiddie-Brunswick-
1132 AM EDT Sat May 29 2021

...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT CENTRAL
MECKLENBURG...SOUTHEASTERN LUNENBURG...CENTRAL DINWIDDIE AND
NORTHWESTERN BRUNSWICK COUNTIES...

At 1132 AM EDT, showers with heavy rain were located along a line
extending from near McKenney to near Boydton. Movement was northeast
at 30 mph.

Rainfall amounts of 1 to 2 inches are possible with these showers.

Locations impacted include...
Dinwiddie, South Hill, Kenbridge, McKenney, Boydton, Alberta, Fort
Pickett, Dewitt, Dundas, Bacons Fork, Wilburn, Gills Corner,
Forkland, Darvills, Church Road, Rogers Corner, Baskerville,
Butterworth, Wightman and Gary.

Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3713 7742 3660 7835 3675 7848 3719 7769
TIME...MOT...LOC 1532Z 232DEG 26KT 3706 7775 3670 7832

ALB
Special weather statement, May 29, 1:08 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
108 PM EDT Sat May 29 2021

VAZ097-098-291800-
Chesapeake-Virginia Beach-
108 PM EDT Sat May 29 2021

...A STRONG THUNDERSTORM WILL AFFECT ...THE SOUTHEASTERN CITY OF
CHESAPEAKE AND THE CENTRAL CITY OF VIRGINIA BEACH...

At 107 PM EDT, a strong thunderstorm was located near Northwest, or 8
miles south of Great Bridge, moving northeast at 30 mph.

Wind gusts in excess of 30 mph and pea size hail are possible with
this storm. In addition...Rainfall amounts of up to 1 inch are
possible with this storm.

This storm will be near...
  Fentress around 125 PM EDT.
  Princess Anne around 140 PM EDT.
  Virginia Beach around 200 PM EDT.

Other locations impacted by this storm include Oceana, Mount
Pleasant, Princess Anne Plaza, Sigma, Dam Neck, Oceana NAS, Gallups
Corner, Macons Corner, Hickory and Pungo.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

LAT...LON 3655 7620 3655 7630 3658 7636 3691 7605
      3677 7594
TIME...MOT...LOC 1707Z 219DEG 25KT 3659 7625

ALB
Special weather statement, May 29, 1:34 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
134 PM EDT Sat May 29 2021

VAZ093-095-096-524-525-291815-
Hampton/Poquoson-Isle of Wight-Norfolk/Portsmouth-Newport
News-Suffolk-
134 PM EDT Sat May 29 2021

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT ISLE OF WIGHT ...THE
NORTHWESTERN CITY OF NORFOLK...THE NORTHWESTERN CITY OF PORTSMOUTH...
THE NORTHEASTERN CITY OF SUFFOLK...THE CITY OF HAMPTON AND THE CITY
OF NEWPORT NEWS...

At 134 PM EDT, a thunderstorm with heavy rain was located over
Windsor, moving northeast at 30 mph.

Rainfall amounts of 1 to 2 inches are possible with this storm.

This storm will be near...
  Isle Of Wight and Kings Fork around 145 PM EDT.
  Smithfield around 150 PM EDT.
  Driver around 200 PM EDT.
  Suffolk, Crittenden and Rescue around 205 PM EDT.
  Christopher Newport University, Portsmouth, Northampton and
  Beaconsdale around 215 PM EDT.

Other locations impacted by this storm include Rushmere, Carrollton,
Longview, Benns Church, Oriana, Huntersville, Bethel Church, Hilton
Village, Chuckatuck and Wards Corner.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3685 7639 3687 7640 3687 7642 3683 7645
      3672 7678 3684 7685 3688 7682 3693 7684
      3705 7672 3706 7670 3708 7669 3717 7661
      3718 7658 3691 7622
TIME...MOT...LOC 1734Z 241DEG 25KT 3684 7675

ALB
Special weather statement, May 29, 1:40 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
140 PM EDT Sat May 29 2021

NCZ017-VAZ097-098-291815-
Western Currituck-Chesapeake-Virginia Beach-
140 PM EDT Sat May 29 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL CURRITUCK
...THE EASTERN CITY OF CHESAPEAKE AND THE CITY OF VIRGINIA BEACH...

At 139 PM EDT, radar indicated thunderstorms were located along a
line extending from near Regent University to near Back Bay.
Movement was northeast at 25 mph.

Wind gusts in excess of 40 mph are possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.

These storms will be near...
  Regent University around 145 PM EDT.
  Back Bay around 150 PM EDT.
  Kempsville and Princess Anne around 155 PM EDT.
  Virginia Beach around 215 PM EDT.

Other locations impacted by these storms include Rudee Heights, Mount
Pleasant, Princess Anne Plaza, Sigma, Sandbridge Beach, Herberts
Corner, Oceana NAS, Munden, Macons Corner and Pungo.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3647 7606 3672 7633 3684 7622 3683 7620
      3685 7618 3686 7619 3695 7611 3695 7609
      3696 7605 3682 7592 3677 7591 3664 7585
      3658 7583
TIME...MOT...LOC 1739Z 224DEG 21KT 3677 7622 3658 7606

ALB
Special weather statement, May 29, 1:42 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
142 PM EDT Sat May 29 2021

VAZ093-096-291815-
Isle of Wight-Suffolk-
142 PM EDT Sat May 29 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ISLE OF WIGHT  AND
THE NORTHEASTERN CITY OF SUFFOLK...

At 142 PM EDT, a strong thunderstorm was located near Windsor, moving
northeast at 30 mph.

Wind gusts in excess of 40 mph are possible with this storm.

This storm will be near...
  Driver around 200 PM EDT.
  Suffolk and Crittenden around 205 PM EDT.

Other locations impacted by this storm include Hobson, Wilroy,
Longview, Wills Corner, Deanes, Chuckatuck and Indika.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3674 7673 3684 7674 3699 7646 3685 7643
      3682 7645 3679 7646
TIME...MOT...LOC 1742Z 242DEG 27KT 3683 7667

ALB

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:05 PM EDTSpecial Weather StatementAKQSouthampton, Sussex25 min
May 28, 8:06 PM EDTSpecial Weather StatementAKQGloucester, Mathews, York, City of Newport News, City of Poquoson39 min
May 28, 8:08 PM EDTSpecial Marine WarningAKQ82 min
May 28, 8:12 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia63 min
May 28, 8:34 PM EDTSpecial Marine WarningAKQ56 min
May 28, 8:35 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, City of Emporia40 min
May 28, 8:43 PM EDTSpecial Weather StatementAKQNorthampton47 min
May 28, 8:48 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 2 more42 min
May 28, 8:56 PM EDTSpecial Marine WarningAKQ49 min
May 28, 9:15 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin45 min
May 28, 9:26 PM EDTSpecial Marine WarningAKQ64 min
May 28, 9:36 PM EDTSpecial Marine WarningAKQ84 min
May 29, 4:00 AM EDTCoastal Flood AdvisoryAKQAccomack, Gloucester, James City, Lancaster, Mathews, Middlesex and 11 more30 hr
May 29, 5:15 AM EDTGale WarningAKQ23 hr
May 29, 8:03 AM EDTSpecial Marine WarningAKQ30 min
May 29, 10:26 AM EDTSpecial Marine WarningAKQ25 min
May 29, 11:32 AM EDTSpecial Weather StatementAKQDinwiddie, Mecklenburg58 min
May 29, 1:08 PM EDTSpecial Weather StatementAKQCity of Virginia Beach52 min
May 29, 1:32 PM EDTAreal Flood AdvisoryAKQCharles City, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg97 min
May 29, 1:34 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Newport News, City of Norfolk41 min
May 29, 1:40 PM EDTSpecial Marine WarningAKQ35 min
May 29, 1:40 PM EDTSpecial Weather StatementAKQCity of Virginia Beach35 min
May 29, 1:42 PM EDTSpecial Weather StatementAKQIsle of Wight33 min
May 29, 1:46 PM EDTSpecial Marine WarningAKQ44 min
May 29, 1:59 PM EDTSpecial Weather StatementAKQCity of Norfolk46 min
May 29, 2:03 PM EDTSpecial Marine WarningAKQ42 min
May 29, 3:05 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach40 min
May 29, 3:45 PM EDTSpecial Weather StatementAKQCity of Virginia Beach45 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.